Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 7, 2011, 8:51 PM MDT for 8 counties in Colorado. It took effect at May 8, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 8:51 PM MDT (02:51 UTC)
- In effect from
- May 8, 2011, 11:00 AM MDT
- Expired
- May 8, 2011, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4835 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS85 KBOU 080251 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 851 PM MDT SAT MAY 7 2011 ...STRONG SOUTHWEST WINDS AND LOW HUMIDITIES WILL DEVELOP SUNDAY AFTERNOON OVER SOUTH PARK...SOUTHERN FOOTHILLS...PALMER DIVIDE AND LINCOLN COUNTY... COZ214-216-241-246-247-081500- /O.UPG.KBOU.FW.A.0010.110508T1700Z-110509T0200Z/ /O.NEW.KBOU.FW.W.0016.110508T1700Z-110509T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 851 PM MDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216... 241...246 AND 247... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN CENTER. * TIMING...WINDS ARE EXPECTED TO INCREASE AROUND NOON WITH LOW HUMIDITY VALUES AS WELL. CONDITIONS SHOULD CEASE AFTER SUNSET. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 25 TO 30 MPH. * HUMIDITY...8 TO 12% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
4 follow-up statements
074 WWUS85 KBOU 080947 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 347 AM MDT SUN MAY 8 2011 ...STRONG SOUTHWEST WINDS AND LOW HUMIDITIES WILL DEVELOP THIS AFTERNOON OVER SOUTH PARK...SOUTHERN FOOTHILLS...PALMER DIVIDE AND LINCOLN COUNTY... COZ214-216-241-246-247-081900- /O.CON.KBOU.FW.W.0016.110508T1700Z-110509T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 347 AM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216... 241...246 AND 247... * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247... FORDER...KARVAL...KUTCH...PUNKIN CENTER. * TIMING...WINDS ARE EXPECTED TO INCREASE AROUND NOON WITH LOW HUMIDITY VALUES AS WELL. CONDITIONS SHOULD CEASE AFTER SUNSET. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 25 TO 35 MPH. * HUMIDITY...8 TO 12% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
760 WWUS85 KBOU 081639 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1039 AM MDT SUN MAY 8 2011 ...STRONG SOUTHWEST WINDS AND LOW HUMIDITIES WILL DEVELOP BY THIS AFTERNOON OVER SOUTH PARK...SOUTHERN FOOTHILLS...PALMER DIVIDE AND LINCOLN COUNTY... COZ214-216-241-246-247-090200- /O.CON.KBOU.FW.W.0016.110508T1700Z-110509T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 1039 AM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214... 216... 241...246 AND 247... * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247... FORDER...KARVAL...KUTCH...PUNKIN CENTER. * TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH EARLY AFTERNOON ALONG WITH LOW HUMIDITY VALUES AS WELL. CONDITIONS SHOULD CEASE AFTER SUNSET. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 20 TO 30 MPH. * HUMIDITY...5 TO 10% * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
280 WWUS85 KBOU 082202 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 402 PM MDT SUN MAY 8 2011 ...GUSTY SOUTHWEST WINDS WILL DIMINISH THIS EVENING WITH SOME WEAK RECOVERY IN HUMIDITIES TONIGHT. FIRE DANGER WILL INCREASE AGAIN BY MONDAY AFTERNOON AS THE SOUTHWEST FLOW ALOFT INCREASES ACROSS COLORADO DUE TO DEEPENING LOW PRESSURE OVER THE GREAT BASIN. THIS WILL RESULT IN MORE WIDESPREAD GUSTY WINDS OVER THE NORTHEAST PLAINS...PALMER DIVIDE AND PARK COUNTY BY MONDAY AFTERNOON. COZ214-216-241-246-247-091015- /O.NEW.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/ /O.CON.KBOU.FW.W.0016.000000T0000Z-110509T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 402 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214... 216...241...246 AND 247... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216... 241...246 AND 247... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN CENTER. * TIMING...WINDS ARE EXPECTED TO DECREASE THROUGH EARLY EVENING WITH SOME RECOVERY OF HUMIDITY VALUES OVERNIGHT. WINDS WILL INCREASE AGAIN BY MONDAY AFTERNOON. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 20 TO 30 MPH...DECREASING THIS EVENING. SOUTHWEST WINDS 20 TO 35 MPH INCREASING BY MONDAY AFTERNOON. * HUMIDITY...5 TO 10% THIS AFTERNOON...AND 10 TO 15 % BY MONDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ239-240-243>245-248>251-091015- /O.NEW.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 402 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 239...240... 243...244...245...248...249...250 AND 251... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 239...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240... AURORA...BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...PARKER...FIRE WEATHER ZONE 243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... FIRE WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL... LEADER...FIRE WEATHER ZONE 248...CROOK...MERINO...STERLING... PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE... OTIS...FIRE WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK... FIRE WEATHER ZONE 251...AMHERST...HAXTUN...HOLYOKE. * TIMING...INCREASING SOUTHWEST WINDS AND LOWERING HUMDITIES BY MONDAY AFTERNOON. * WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AFTER 1100. * HUMIDITY...WILL LOWER TO 10 TO 15 PERCENT BY MONDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SWE
872 WWUS85 KBOU 090206 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 806 PM MDT SUN MAY 8 2011 ...FIRE DANGER WILL INCREASE AGAIN BY MONDAY AFTERNOON AS THE SOUTHWEST FLOW ALOFT INCREASES ACROSS COLORADO DUE TO DEEPENING LOW PRESSURE OVER THE GREAT BASIN. THIS WILL RESULT IN MORE WIDESPREAD GUSTY WINDS OVER THE NORTHEAST PLAINS...PALMER DIVIDE AND PARK COUNTY BY MONDAY AFTERNOON. COZ214-216-241-246-247-091415- /O.EXP.KBOU.FW.W.0016.000000T0000Z-110509T0200Z/ /O.CON.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 806 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...241...246 AND 247... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...241...246 AND 247... THE RED FLAG WARNING IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN CENTER. * TIMING...WINDS WILL INCREASE AGAIN BY MONDAY AFTERNOON. * WIND...SOUTHWEST WINDS INCREASING TO 20 TO 35 MPH AFTER 1100. * HUMIDITY...10 TO 15 % BY MONDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ239-240-243>245-248>251-091415- /O.CON.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 806 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 239...240...243...244...245...248...249...250 AND 251... * AFFECTED AREA...FIRE WEATHER ZONE 239...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240... AURORA...BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...PARKER...FIRE WEATHER ZONE 243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... FIRE WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL... LEADER...FIRE WEATHER ZONE 248...CROOK...MERINO...STERLING... PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE... OTIS...FIRE WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK... FIRE WEATHER ZONE 251...AMHERST...HAXTUN...HOLYOKE. * TIMING...INCREASING SOUTHWEST WINDS AND LOWERING HUMDITIES BY MONDAY AFTERNOON. * WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UPTO 35 MPH AFTER 1100. * HUMIDITY...WILL LOWER TO 10 TO 15 PERCENT BY MONDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 7, 2:48 PM MDT, 6 hours 3 minutes earlier.
Area forecast discussion, May 7, 2:48 PM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 248 PM MDT SAT MAY 7 2011 .SHORT TERM...WESTERLY FLOW ALOFT WILL TRANSITION TO SOUTHWESTERLY DURING THE PERIOD AS UPPER LEVEL TROUGH DEVELOPS TO OUR WEST. THIS WILL KEEP DRY AND WARM AIR COMING OUR WAY WITH ONLY A MEAGER ASCENT SIGNAL SHOWING UP IN THE QG VERTICAL VELOCITY FORECASTS. SOME CONVECTIVE CLOUD HAS MANAGED TO POP UP IN THE HIGH COUNTRY AND SOUTH OF DENVER WHERE CAPE VALUES IN THE 200-400 J/KG RANGE ARE INDICATED ON THE LATEST LAPS ANALYSES. SOME LOW REFLECTIVITY SHOWING UP ON AREA RADARS AS WELL. NSSL WRF RUN SUGGESTED THIS SCENARIO... PREDICTING THE ACTIVITY TO SETTLE DOWN WITH SUNSET. TOMORROW LOOKS TO BE DRIER WITH THE CAPE FORECASTS PRETTY MUCH BELOW 200 J/KG. HIGH TEMPERATURES SHOULD EXCEED THOSE OF THIS AFTERNOON BY A COUPLE OF DEGREES. AS REGARDS THE FIRE WEATHER WATCH THERE ARE PLENTY OF MODEL DIFFERENCES IN THE WIND FORECASTS BOTH AT THE SURFACE AND ALOFT. RELATIVE HUMIDITIES WILL BE SUFFICIENTLY LOW BUT AM CONCERNED ABOUT GETTING WIDESPREAD 25+ MPH WINDS FOR 3 HOURS ESPECIALLY IN AND CLOSER TO THE FOOTHILLS. ZONES 246 AND 247 APPEAR TO BE MOST LIKELY TO SEE THOSE KINDS OF WINDS...ESPECIALLY AS SUGGESTED IN THE NAM... BUT OTHER MODELS ARE OFFERING LESS WIND EVEN THERE. BROAD SURFACE LOW PRESSURE FORECAST ACROSS A GOOD CHUNK OF THE CWA IS ALSO CONCERNING...SUGGESTING THAT WINDS MAY BE SOMEWHAT ERRATIC...SIMILAR TO WHAT IS HAPPENING TODAY. MOREOVER...MODELS ARE SUGGESTING THAT MONDAY MAY HAVE EVEN WORSE CONDITIONS. TO LOWER THE RISK OF CONFUSION AND CONTINUE THE UNCERTAINTY DISCUSSED ABOVE WILL HOLD ONTO THE FIRE WEATHER WATCH FOR SUNDAY. .LONG TERM...THE UPPER LOW WILL MOVE FROM OVER CENTRAL OREGON AND WASHINGTON DOWN INTO SOUTHERN UTAH AND NEVADA BY MONDAY AFTERNOON AS THE JET STREAK MOVES FROM THE BACKSIDE OF THE TROUGH TO THE FRONT SIDE. THIS WILL STRETCH THE CENTER FROM NORTHEAST TO SOUTHWEST AND LOOKS TO SPLIT INTO TWO CENTERS. THE JET STREAK WILL STREAM OVER THE STATE MONDAY AS A THE LEE SIDE SURFACE TROUGH DEEPENS. THIS WILL CREATE STRONGER SOUTHWEST SURFACE WINDS OVER THE FORECAST AREA. IT WILL BE SLIGHTLY COOLER AND LESS DRY OVER THE PLAINS MONDAY...BUT BELIEVE FIRE WEATHER CRITERIA WILL MOST LIKELY BE MET WITH SUCH STRONG WINDS...MAINLY SOUTH OF INTERSTATE 76. WITH THE CURRENT FIRE WATCH OUT FOR SUNDAY...WILL NOT ISSUE ANOTHER ONE TO AVOID CONFUSION. BOTTOM LINE THOUGH...MONDAY HAS A BETTER CHANCE HITTING RED FLAG CRITERIA THAN SUNDAY. MOISTURE AND SHOWERS WILL BE INCREASING OVER THE MOUNTAINS MONDAY MORNING THEN SPREADING OUT OVER THE NORTHERN PLAINS DURING THE AFTERNOON WITH THUNDERSTORMS BECOMING POSSIBLE. AROUND AN INCH OF SNOW COULD FALL OVER ELEVATIONS ABOVE 10K FEET. A WEAK FRONT WILL MOVE SOUTH OVER THE STATE MONDAY EVENING...HOWEVER MOISTURE SEEMS MEAGER AND MOUNTAIN TOP FLOW TURNS WESTERLY. THESE TWO CONDITIONS COMBINED WITH MODERATE DOWNWARD QG MOTION SHOULD DIMINISH THE SHOWERS. MODELS HAVE REALLY BEEN FLIP FLOPPING WITH THE SITUATION BUT WITH THE TWO CENTERS SPLITTING AND THE NORTHERN LOW SEEMING TO TAKE MOST OF THE ENERGY UP TOWARD THE DAKOTAS...THIS COULD PREVENT ANY SORT OF FRONT COMING IN...SO DECREASED THE POPS BUT KEPT IN A SLIGHT CHANCE FOR SHOWERS. WITH THE DISAGREEMENT IN MODEL SOLUTIONS PAST THIS TIME...HAVE MADE LITTLE CHANGES TO THE CURRENT FORECAST. WILL KEEP IN THE BEST CHANCE FOR WIDESPREAD PRECIPITATION FOR TUESDAY THROUGH WEDNESDAY AFTERNOON AS THE UPPER LOW SLOWLY MOVES EAST. TUESDAY THROUGH THURSDAY TEMPERATURES WILL COOL TO NEAR OR BELOW SEASONAL NORMALS AS THIS TROUGH HANGS OVER THE REGION. THE ECMWF HAS BEEN WANTING TO KEEP THE TROUGH A LITTLE SLOWER TO MOVE OUT AND DEEPER THEREFORE KEEPING IN A CHANCE OF SHOWERS THROUGH THURSDAY. WILL LEAVE THAT CHANCE OUT FOR NOW AND FOLLOW CLOSER TO THE FASTER GFS SOLUTION. A WEAK UPPER RIDGE IS EXPECTED TO BUILD IN OVER THE REGION AGAIN...WITH A FEW DISTURBANCES TO MOVE THROUGH ON FRIDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS. && .AVIATION...VFR CONDITIONS EXPECTED TONIGHT AND TOMORROW. SOME CONVECTIVE ACTIVITY WILL BE AROUND THIS EVENING WHICH MAY PLAY HAVOC WITH THE WINDS UNTIL IT DISSIPATES WITH THE SETTING SUN. EVEN WITHOUT THE CONVECTION THE WINDS WILL BE SQUIRRELLY UNTIL DRAINAGE FLOWS SET UP AFTER DARK. TOMORROW WILL PRETTY MUCH BE A REPEAT OF TODAY REGARDING THE WINDS ALTHOUGH SOUTHWESTERLIES MAY BE FAVORED A BIT. LESS CONVECTION EXPECTED TOMORROW AFTERNOON. && .HYDROLOGY...NO PRECIPITATION OF SIGNIFICANCE IS EXPECTED THROUGH SUNDAY. WARM TEMPERATURES WILL PROVIDE SOME MELTING OF THE SNOWPACK. && .BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH SUNDAY FIRE ZONES...214...216...241...246 AND 247. && ET/KRIEDERMAN
Hazardous weather outlook, May 7, 10:55 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1055 AM MDT SAT MAY 07 2011 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MDT SAT MAY 07 2011 ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR PARK COUNTY... THE SOUTHERN FOOTHILLS...PALMER DIVIDE...AND LINCOLN COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WARM AND DRY CONDITIONS ARE TO BE ANTICIPATED ACROSS THE AREA TODAY AND TONIGHT. DRY WESTERLY FLOW ALOFT OVER COLORADO TODAY WILL TRANSITION TO A MORE SOUTHWESTERLY DIRECTION TONIGHT AHEAD OF A LOW PRESSURE TROUGH DEVELOPING INTO THE GREAT BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER WILL INCREASE BY SUNDAY AFTERNOON ACROSS THE SOUTHERN FOOTHILLS AND PALMER DIVIDE DUE TO WARM TEMPERATURES...GUSTY SOUTHWEST WINDS AND LOW HUMIDITY LEVELS. OTHERWISE THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE FAR NORTHEAST CORNER OF COLORADO. ON MONDAY FIRE DANGER WILL BE VERY HIGH ACROSS ALL OF THE FOOTHILLS AND PLAINS AS GUSTY SOUTHWEST WINDS WILL OCCUR ALONG WITH WARM TEMPERATURES AND LOW HUMIDITY LEVELS. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS FROM MONDAY AFTERNOON INTO MONDAY NIGHT AS A WEATHER DISTURBANCE MOVES ACROSS THE STATE. BY TUESDAY COOLER AIR BEHIND A COLD FRONT WILL MOVE INTO NORTHEAST COLORADO AND DECREASE THE FIRE DANGER. MEANWHILE BY TUESDAY NIGHT INTO WEDNESDAY A WEATHER SYSTEM MAY AFFECT THE REGION AND BRING A CHANCE OF PRECIPITATION TO ALL AREAS. THURSDAY AND FRIDAY WILL SHOW A WARMING AND DRYING TREND WITH SEASONAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ET/KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:02 PM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 12 more | 28 hr |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.